MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient had glare, reduced contrast, fluctuating vision.The iol was exchanged for unspecified monofocal lens.Clinical reason for explant mentioned as mechanical complication.
 
Additional Manufacturer Narrative
The explanted lens was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint of "glare, reduced contrast, fluctuating vision, explant".Each lens is subjected to a 100% assessment of the power (cylinder and sphere) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The explanted lens was not returned for an evaluation.The reporter was the consumer.The consumer was advised to speak to surgeon regarding issues they are experiencing or seek a second opinion.Company is unable to provide medical advice or recommendations.Consumer was advised an investigation will be performed on the serial number of the implanted lens and if interested in the final response they may call back in 120 days for results.Consumer was asked to contact company should additional details become available.Patient educational materials were emailed.Information was provided that the company (1.50 cyl.) 16.0 diopter (add power +2.2/+3.2 diopter) was removed and replaced with an unspecified monofocal lens.The diopter information of the replacement was also not provided.Due to the exchange of multifocal toric lens for a monofocal lens, this suggests that the replacement lens (monofocal) may have been an improved choice for the patient vision needs.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20901507
Report Number1119421-2024-02434
Device Sequence Number14703412
Product Code MJP
UDI-Device Identifier00380652457309
UDI-Public(01)00380652457309(17)260307(11)220309(10)15363896
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.160
Device Lot Number15363896
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date12/11/2024
Date Device Manufactured03/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown